Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

What causes one sided headache after dog bite?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3094 Questions
Question
My daughter was hit in the nose by her dog 3 days ago and has had migraine type pain off and on - left side of her head since then. There is a very slight face swelling. Pain is simlar to when she has sinus infection headache. Pain is not constant but comes in waves. Does she need to see a doctor or ride it out? She said you could draw a line down the center of her skull and one side is perfectly fine, pain entirely on left side. Has jaw pain and very slight swelling and bruising - actually very hard to see.
Posted Sat, 2 Aug 2014 in General Health
 
 
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Brief Answer:
Too early to bother much

Detailed Answer:
Hi and thanks for the query,

From your description, if she was not experiencing any pain immediately before the accident, I do think proper pain control should be sufficient. It is imperative to know if she had the one sided pain before she was hit by the dog.

If not, appropriate simple analgesics and anti inflammatory drugs should be sufficient in my opinion. It might be of interest to know if she has any gastritis or history of peptic ulcer disease. If not, Appropriate doses of Acetaminophen and Ibuprofen, which are over the counter drugs should be sufficient.

In case she has a stuffy nose, nasal discharge, discharge which drills to the back of the mouth, it could be that the accident added to the existing pain. If not, I suggest appropriate doses of Acetaminophen and Ibuprofen for a couple of days. Persistence of the pain would suggest evaluating for the sinus infection or any other brain serious condition like hemorrhage. A CT scan and an ENT specialist ' s opinion would then be important.

At this point in time, I do not think you really need to be too worried. Go on Acetaminophen and Ibuprofen or other anti inflammatory drug first.

Kind regards as I wish her the best of health.

Dr Bain

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor